Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society since 1950, Proceedings of the American Mathematical Society is devoted to shorter research articles in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


On Radon transforms on compact Lie groups
HTML articles powered by AMS MathViewer

by Joonas Ilmavirta PDF
Proc. Amer. Math. Soc. 144 (2016), 681-691 Request permission


We show that the Radon transform related to closed geodesics is injective on a Lie group if and only if the connected components are not homeomorphic to $S^1$ nor to $S^3$. This is true for both smooth functions and distributions. The key ingredients of the proof are finding totally geodesic tori and realizing the Radon transform as a family of symmetric operators indexed by nontrivial homomorphisms from $S^1$.
Similar Articles
Additional Information
  • Joonas Ilmavirta
  • Affiliation: Department of Mathematics and Statistics, University of Jyväskylä, P.O. Box 35 (MaD) FI-40014 University of Jyväskylä, Finland
  • MR Author ID: 1014879
  • Email:
  • Received by editor(s): October 8, 2014
  • Received by editor(s) in revised form: January 21, 2015
  • Published electronically: July 24, 2015
  • Communicated by: Michael Hitrik
  • © Copyright 2015 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 144 (2016), 681-691
  • MSC (2010): Primary 46F12, 44A12, 22C05, 22E30
  • DOI:
  • MathSciNet review: 3430844